Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 183, NWS North Platte, NE

August 6, 2019Brown County, Cherry County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 6, 2019, 9:44 PM CDT for Brown County, Cherry County, Nebraska. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2019, 9:44 PM CDT (02:44 UTC)
Expired
Aug 6, 2019, 10:45 PM CDT
In force
61 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Brown County, NE, Cherry County, NE

The radar

The North Platte radar (KLNX), 91 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 6, 8:19 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2019-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3098 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2019-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3098 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1486 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.4
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted.

296 
WUUS53 KLBF 070244
SVRLBF
NEC017-031-070345-
/O.NEW.KLBF.SV.W.0183.190807T0244Z-190807T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
944 PM CDT Tue Aug 6 2019

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Northeastern Cherry County in north central Nebraska...
  Northern Brown County in north central Nebraska...

* Until 1045 PM CDT.

* At 943 PM CDT, a severe thunderstorm was located over Valentine,
  moving southeast at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Valentine, Ainsworth, Johnstown, Wood Lake, Antelope Peak and Smith
  Falls State Park.

This includes the following highways...
 Highway 183 between mile markers 194 and 201.
 Highway 20 between mile markers 189 and 247.
 Highway 97 between mile markers 137 and 141.
 Highway 83 between mile markers 205 and 222.
 Highway 12 between mile markers 1 and 8.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to shelter inside a strong building,  and stay away from
windows.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in North Platte.

&&

LAT...LON 4263 9968 4236 9992 4289 10072 4300 10058
TIME...MOT...LOC 0243Z 305DEG 39KT 4290 10056 

HAIL...1.00IN
WIND...60MPH
 
$$

Keck
3 follow-up statements
994 
WWUS53 KLBF 070309
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
1009 PM CDT Tue Aug 6 2019

NEC017-031-070345-
/O.CON.KLBF.SV.W.0183.000000T0000Z-190807T0345Z/
Cherry NE-Brown NE-
1009 PM CDT Tue Aug 6 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHEASTERN CHERRY AND NORTHERN BROWN COUNTIES...

At 1008 PM CDT, a severe thunderstorm was located 12 miles southwest
of Norden, or 16 miles southeast of Valentine, moving southeast at 40
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Ainsworth, Johnstown, Wood Lake, Antelope Peak and Smith Falls State
Park.

This includes the following highways...
 Highway 183 between mile markers 194 and 201.
 Highway 20 between mile markers 201 and 247.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
North Platte.

&&

LAT...LON 4263 9968 4236 9992 4282 10052 4294 10042
TIME...MOT...LOC 0308Z 303DEG 35KT 4276 10027 

HAIL...1.00IN
WIND...60MPH
 
$$

Keck
778 
WWUS53 KLBF 070321
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
1021 PM CDT Tue Aug 6 2019

NEC017-031-070345-
/O.CON.KLBF.SV.W.0183.000000T0000Z-190807T0345Z/
Cherry NE-Brown NE-
1021 PM CDT Tue Aug 6 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHEASTERN CHERRY AND NORTHERN BROWN COUNTIES...

At 1021 PM CDT, a severe thunderstorm was located 7 miles north of
Johnstown, or 15 miles northwest of Ainsworth, moving southeast at 45
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Ainsworth, Johnstown, Wood Lake, Antelope Peak and Smith Falls State
Park.

This includes the following highways...
 Highway 183 between mile markers 194 and 201.
 Highway 20 between mile markers 201 and 247.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
North Platte.

&&

LAT...LON 4263 9968 4236 9992 4282 10052 4294 10042
TIME...MOT...LOC 0321Z 305DEG 39KT 4268 10011 

HAIL...1.00IN
WIND...60MPH
 
$$

Keck
678 
WWUS53 KLBF 070340
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
1040 PM CDT Tue Aug 6 2019

NEC017-031-070350-
/O.EXP.KLBF.SV.W.0183.000000T0000Z-190807T0345Z/
Cherry NE-Brown NE-
1040 PM CDT Tue Aug 6 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHERRY AND
NORTHERN BROWN COUNTIES WILL EXPIRE AT 1045 PM CDT...
    
The severe thunderstorm which prompted the warning has weakened and 
will exit the warned area. Therefore, the warning will be allowed to 
expire.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
north central Nebraska.

LAT...LON 4263 9968 4236 9992 4282 10052 4294 10042
TIME...MOT...LOC 0340Z 305DEG 39KT 4257 9989 

$$

Keck

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 9:09 PM CDT, 35 minutes earlier.

Area forecast discussion, Aug 6, 9:09 PM CDT, 35 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
909 PM CDT Tue Aug 6 2019

.UPDATE...
Issued at 904 PM CDT Tue Aug 6 2019

The forecast has been updated to add the chance for strong to
severe thunderstorms across portions of central Nebraska. A
cluster of storms is currently tracking southeast across south
central South Dakota and is expected to track into central
Nebraska by 1000 PM.

&&

.SHORT TERM...(This evening through Wednesday night)
Issued at 317 PM CDT Tue Aug 6 2019

Main forecast challenge is thunderstorm chances tonight. Monsoonal
moisture continues to rotate into the Central Plains. Precipitable
water values currently range from at least an inch to around an
inch and a half. Most unstable capes have increase to above 4000
J/KG. While it is likely that surfaced based storms will develop
by early this evening the location remains in question. Various
mesoscale models including the NMMM, ARW, and to a lesser extent
the HRRR and RAP suggest initiation of a thunderstorm cluster near
a Thedford to Brewster segment. Storm would then grow upscale and
move southeast given the instability and strong shear aloft.
OVerall POPs across the forecast area range from 30 to 40 percent
this evening given the model spread. A second concern is the
likely development of an MCS now beginning to develop a few
thunderstorms over wrn and cntrl ND. These storms should develop
into an MCS to propagate southeastward into eastern portions of
nctrl and nern NE near 06Z while continuing to move southeast.
This is likely to develop additional thunderstorms westward
across the central Sandhills overnight. Far southwestern areas
should remain outside any of this activity after midnight to
remain dry.

Lingering showers/storms in the morning in central NE, with a
slight chance returning to west and swrn areas in the afternoon.
Not expected much focus for storms until the next disturbance move
through Wednesday night. Highs to range from 86 to 92. A marginal
risk for severe to cover all of wrn NE except the far northeast
in general thunderstorm outlook. POPs Wed. night to range from
30-40 percent.

.LONG TERM...(Thursday through Tuesday)
Issued at 317 PM CDT Tue Aug 6 2019

Daily chances for thunderstorms Thursday through Tuesday as the
upper ridge extending into the Rockies flattens out and extends
across the Southern Plains and sern U.S by late this weekend.
Highs cool to around 80 Thursday and Friday then mid 80s this
weekend, then back into the upper 70s to around 80 by monday and
Tuesday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 629 PM CDT Tue Aug 6 2019

The main concern for this TAF period will be for the chances of
thunderstorms. Latest satellite and radar imagery shows
thunderstorms moving across the Nebraska Panhandle and portions of
central South Dakota. Latest model guidance suggests that the
storms in South Dakota will continue to track south and into
central Nebraska. Timing for the storms to impact central Nebraska
will be between 03z and 12z. Any strong to severe storms will be
generally along and east of highway 83. Aside from any
thunderstorms, VFR conditions are expected across the region
through the TAF period.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE...Thorne
SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...Thorne
Hazardous weather outlook, Aug 6, 3:23 PM CDT, 6 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
323 PM CDT Tue Aug 6 2019

NEZ004>010-022>029-035>038-056>059-069>071-094-072030-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
323 PM CDT Tue Aug 6 2019 /223 PM MDT Tue Aug 6 2019/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Isolated strong to severe thunderstorms are possible this evening
across the Panhandle and northwest Nebraska, possibly affecting
the Sandhills and southwest Nebraska.

Another area of strong to severe storms are expected to affect
north central Nebraska late this evening and overnight.

The severe weather hazards in both areas are large hail, damaging
winds, locally heavy rainfall and flash flooding.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

Thunderstorm chances exist virtually every day through next
Monday. A marginal risk of severe weather is in place for
Wednesday evening, with large hail and strong winds being the
primary threats. Refer to later forecasts regarding severe
potential for Thursday and beyond.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed across all of western and north
central Nebraska tonight. Reports of hail, wind, and flooding are
appreciated.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 10:32 PM CDTSevere Thunderstorm WarningLBFBoyd, Holt43 min
Aug 6, 10:46 PM CDTSevere Thunderstorm WarningLBFBoyd, Holt, Keya Paha29 min
Aug 6, 11:05 PM CDTSevere Thunderstorm WarningLBFBoyd, Holt40 min
Aug 6, 11:45 PM CDTSevere Thunderstorm WarningLBFHolt45 min
Aug 7, 12:23 AM CDTSpecial Weather StatementLBFGarfield, Wheeler37 min
Aug 7, 12:36 AM CDTSpecial Weather StatementLBFBrown24 min
Aug 7, 1:18 AM CDTSevere Thunderstorm WarningLBFWheeler42 min
Aug 7, 1:24 AM CDTSevere Thunderstorm WarningLBFGarfield, Wheeler36 min
Aug 7, 1:46 AM CDTSevere Thunderstorm WarningLBFGarfield, Loup, Rock44 min
Aug 7, 2:21 AM CDTSevere Thunderstorm WarningLBFGarfield, Loup39 min
Aug 7, 5:20 PM CDTSpecial Weather StatementLBFRock40 min
Aug 7, 5:52 PM CDTSevere Thunderstorm WarningLBFHolt, Rock38 min
Aug 7, 6:35 PM CDTSpecial Weather StatementLBFHolt40 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.